Side effects of Imbruvica?

I started Imbruvica about a month ago. It was all very fine at the beginning. Apart from gaining very much weight..... One week ago I started to have very much back pain. I tried to cure it with heat. It worked first out, but normally, when I had back pain, the pain was gone within 2-3 days. This time it took a week.... One day was without pain, but yesterday it came back with vengeance. Now I cannot anymore lie down to sleep. It is impossible. I tried Bengay, but nothing helps. So this is my second night, I just cannot sleep. I cannot lie down, it is impossible. What shall I do? And what is with the incredible weight I gained, about 20 pounds since I started the Imbruvica (one month time) and over the summer, I have been in the hospital a.s.o. so I gained another 20 pounds from April till October... That makes 40 pounds in the total within half a year. My legs are completely swollen. My knees are starting to get numb. What the heck is going on??? I think I have to call somebody tomorrow for help and info.

Does anybody have a similar experience with the use of Imbruvica?

17 Replies

oldestnewest
  • I would think that with any new symptom, back pain and swollen legs, you should be contacting your clinic/GP. (Not sure where you are) I wasn't on imbruvica but was advised to contact haematology at any time with any concerns and not to brave it out. Call them and share your worry.

    Hope you start to feel better soon.

    Mags

  • Thank you very much for your attention. I am on to it right now. I am waiting for the doctor to call me back. Will post later....

  • Hi Mag,

    I am still waiting for an advise from the doc. But have heard meanwhile from the special imbruvica drugstore. They contacted meanwhile the doc too. If I am not hearing something, I know now, what to do, if the problem worsens..

    Give an update, as soon as I have one.

  • Wow, yes call the doctor. I too have gained weight. I also had hypertension and fluid retention. I had to go on hydrochlorothiazide, (water pill) and ended up taking a lot of potassium to counteract the potassium loss. That helped though. Can you take your blood pressure? You might need the water pill for the fluid retention. Not sure about the back pain but maybe the weight gain is making that worse.

  • thank you very much for your attention. Yes, I am on to it. I am waiting right now for the doc to call me back.

  • I am still waiting for the doc to call me back. Meanwhile he was contacted by the special imbruvica drugstore people too. They gave me some advise, what is to do, if the problem gets worse. Give you an update, as soon as I have one. I know, my professor is a very busy man.

  • For about 4 months on Ibrutinib I felt like a rickety very old lady. Then a few weeks ago I started to feel like a normal sort of old lady. I no longer have to think before I climb stairs! So my aches passed. I hope yours will too.

    Virginia

  • I was right now calling the doc's office. Let's see, what's the outcome. They will call be back later...

  • Hi Virginia,

    I am still waiting on a call from my professor's office. Meanwhile I was contacted by my special imbruvica drugstore and they gave me some advise, if they cannot reach my professor. What I shall do over weekend if the problem gets worse.

  • Hi Vrenmul

    Have you received any help from your phone call?

    Hope things are improving for you.

    Best wishes

    Bubnjay1

  • Haven't heard back till now. I spoke to a tape. But will try again this afternoon.

  • Hi again

    Do you not have a specialist or specialist nurse where you get your treatment. I cannot believe you are being so ignored. Where are you ? In the U.K. You have a specialist nurse who you can contact, or the treating hospital.

    Do hope you get help soon

    Best wishes

    Bubnjay1

  • I have not heard back yet from the doc. But my special Imbruvica drugstore called me today. They call me every week once, good service. And they will contact the doc too, to give me a call back. I had a small surgery today, that's why I could not contact doctor's office again. But the doc from the drugstore gave me some advise what to do, when the problem gets worse. I am very grateful for these people there. Let you know what will go on, when I know it.

  • Do you have an on duty oncologist to call at your hospital?

    When you started Imbruvica (ibrutinib) what did they tell you to do in the case of a problem?

    It is standard practice to give a patient on treatment a contact number of a doctor, so they can return your call...

    Why can't the specialty pharmacy give you the doctor's contact number, so you can call directly?

    If things get any worse, head for the ER..at least a doctor will see you there.

    ~chris

  • I got 2 different numbers from the professor which is treating me. I called them all. But there was a tape and you cannot do more, than speak to the tape, and tell them to get back to you. So, that's what I did. Then I waited but nobody so far called me back. Today I had a procedure in another doc's office and was very groggy coming home and took a pain tablet, which made me sleep. I awoke to the phone call of the special drugstore's people. So that is my story so far. And yes, I will have to go to the ER if it gets worse. Will let you know, what is going on on next Monday....

  • Could you tell us what country you are in?

  • USA

You may also like...